It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-06-2005, 08:05 AM   #1
Junior Member
(male)
 
Join Date: Mar 2005
Posts: 11
sportsdude HB User
Lipitor & Constipation

I have been on Lipitor for approximately 10 months now. After about 5 months I started having problems with constipation. My doctor sent me to a gastroenterologist to be checked out and he said that constipation is a side effect of Lipitor. Has anyone else experienced this? If so did your doctor change you to a different medication and did it alleviate the problem?

 
Sponsors Lightbulb
   
Old 06-06-2005, 12:26 PM   #2
Senior Member
(female)
 
Join Date: May 2005
Posts: 246
gardeninggal HB User
Re: Lipitor & Constipation

Sportsdude, Oh boy did I ever have a problem like that!!!!!! In fact I also had stomach pain and it all ended with bloody stools and a colonoscopy (sp?) I took myself off the medication and it all got better. My life for a while was made misserable. How bad is your cholesterol? If not too extreme maybe another route may be best, that is what I am doing. What your going through is not funny. Best wishes

 
Sponsors Lightbulb
   
Old 06-06-2005, 12:47 PM   #3
Junior Member
(male)
 
Join Date: Mar 2005
Posts: 11
sportsdude HB User
Re: Lipitor & Constipation

My total cholesterol was just over 250. I tried for 6 months to control it naturally through diet and exercise but had no luck. That's when they put me on Lipitor. I know it helps but the constipation is a pain, literally. Eventually I will probably go back to my doctor and see what he can do to get me off Lipitor and onto something that doesn't have the side effect of constipation.

 
Old 06-06-2005, 01:53 PM   #4
Member
(female)
 
Join Date: May 2003
Location: Florida
Posts: 90
Brendap HB User
Re: Lipitor & Constipation

I have the same problem -- however, before I was on Lipitor, I was on Lopid and also Questran. They were all the same as far as the constipation. Finally, the Dr. also put me on Miralax (Glycolax is the generic name) and that made a world of difference. It is a stool softener and works great. It comes in powder form and you mix a small amount with water and drink one dose daily. It is odorless and tasteless. It is NOT a fiber like Metamucil -- that made me much much worse.

I have been on every kind of stool softener there is -- but the Glycolax is the only thing that helps me. I had a colonoscopy to make sure that all the years on these constipating drugs hadn't caused problems. Thankfully everything checked out OK. The gastro Dr. recommended the Miralax/Glycolax as well. Both Drs. said that I can stay on Miralax/Glycolax indefinitely.

Lipitor 10 mgs. works for me -- and now with the added Glycolax my life is somewhat normal again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lipitor Vs Zorcor mahan High Cholesterol 2 07-14-2008 03:39 AM
Lipitor vs Lovastatin Brendap High Cholesterol 8 10-30-2005 01:49 PM
Lipitor: Side Effects & Vitamin C AussieBloke High Cholesterol 4 08-15-2005 05:33 AM
Lipitor & Other Statins - A Pain or A Gain? RC2000 High Cholesterol 3 07-22-2005 07:56 AM
six weeks on lipitor Texansfan High Cholesterol 9 07-22-2005 06:58 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:23 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!